It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-16-2005, 06:19 AM   #1
Senior Member
(male)
 
Join Date: Mar 2005
Location: West of the mighty mississippi.
Posts: 123
Toby706 HB UserToby706 HB User
My Zocor nightmare

I was put on 80 mg of Zocor 2 months ago by my GP and I have in the last week began experiencing tingling in my arms and fingertips. I had been on Lipitor/20 mg for about a year prior and suddenly my doctor changes to this drug. I also don't know why-reading and talking to others, why I was started on such a high dose of Zocor to begin with. I have put in a call to the doctor this AM to take me off Zocor-it seems like legalized poison.

 
Sponsors Lightbulb
   
Old 03-19-2005, 02:12 PM   #2
Junior Member
(male)
 
Join Date: Mar 2005
Posts: 12
MALMAN HB User
Re: My Zocor nightmare

Quote:
Originally Posted by Toby706
I was put on 80 mg of Zocor 2 months ago by my GP and I have in the last week began experiencing tingling in my arms and fingertips. I had been on Lipitor/20 mg for about a year prior and suddenly my doctor changes to this drug. I also don't know why-reading and talking to others, why I was started on such a high dose of Zocor to begin with. I have put in a call to the doctor this AM to take me off Zocor-it seems like legalized poison.
I was on 40mg of Pra****l for 18 months with apparently no problems. My dr switched me to 20mg of Lipitor. Within 3-4 weeks I developed pains in myshoulders etc and tingling and numbness in my feet. I stopped the Lipitor for 6 months now and my feet still have the neuropathy. Dr wants me back on the poison pill. I hope this awful feeling will eventually go away. I've had 2 neurologists look at me with an emg test that came back normal. Nobody believes it was the statin medications. I have never felt like this in my life. Reasonably healthy prior to taking this stuff. I know people on lower doses who have no problems. It is amazing!

Last edited by MALMAN; 03-19-2005 at 02:18 PM.

 
Sponsors Lightbulb
   
Old 03-19-2005, 05:30 PM   #3
Senior Veteran
(male)
 
Join Date: Aug 2002
Location: Fords, N.J. USA
Posts: 2,260
ARIZONA73 HB UserARIZONA73 HB UserARIZONA73 HB UserARIZONA73 HB User
Re: My Zocor nightmare

Toby & Malman,

It looks like your doctors have suddenly started clobbering you with higher doses for some reason. Did your doctors say why they made these changes? Weren't your numbers already low enough?

Toby, you said that you went from 20mg Lipitor to 80mg Zocor. Well, 80mg Zocor is equivalent to 40mg Lipitor. That's a very high dose.

Malman, you went from taking 40mg Pravachol to 20mg Lipitor? That 20mg Lipitor is equivalent to 80mg Pravachol.
__________________
"Men and nations will act rationally when all other possibilities have been exhausted."

 
Old 03-19-2005, 08:53 PM   #4
Inactive
 
Join Date: Feb 2002
Location: Rochester
Posts: 223
vipergg22 HB User
Re: My Zocor nightmare

Quote:
Originally Posted by MALMAN
I was on 40mg of Pra****l for 18 months with apparently no problems. My dr switched me to 20mg of Lipitor. Within 3-4 weeks I developed pains in myshoulders etc and tingling and numbness in my feet. I stopped the Lipitor for 6 months now and my feet still have the neuropathy. Dr wants me back on the poison pill. I hope this awful feeling will eventually go away. I've had 2 neurologists look at me with an emg test that came back normal. Nobody believes it was the statin medications. I have never felt like this in my life. Reasonably healthy prior to taking this stuff. I know people on lower doses who have no problems. It is amazing!
I hate to be the bearer of bad news it's possible that the neuropathy may never resolve itself , mine never has . Same thing started lipitor in like 98 and with 2-3 months the tingling started , of course the doctor told me it couldn't be the medicine and since then this has become a common side effect . Unfortunetly I kept taking statins for another 2 years before I figured out what was going on and by that time the nerve damage was permanent . Don't make the same mistake .

 
Old 03-20-2005, 05:07 AM   #5
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: My Zocor nightmare

Toby,

As ARIZONA said, the changing of 20 mg. Lipitor for the 80 mg. Zocor really is the equivalent of going from 20 to 40 mg. Lipitor. Did your doctor make the change because you were doing poorly on the Lipitor.

I would ask him point blank: "Why did you make this change?" His answer might prove enlightening, especially if it begins with a stammer.

Some people have the change made by an insurance company because they struck a better price deal, but your doctor SHOULD NEVER be motivated by such mundane things as MONEY?
<Oh, I HOPE I don't stick my tongue clear through my cheek!)>

Last edited by Lenin; 03-20-2005 at 05:08 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Suggestion on what to try next after RYR and Zocor? vdo High Cholesterol 4 01-27-2010 04:09 PM
Zocor Buzzy523 Kidney Disorders 1 08-19-2008 09:45 AM
Switching from Zocor to Zetia Amanda Love High Cholesterol 7 11-28-2007 06:58 PM
Zocor side effects drupe56 High Cholesterol 10 09-25-2007 01:48 PM
Zocor Side Effects drupe56 Blood and Blood Vessel 0 06-17-2007 10:28 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:37 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!